MAUDE Adverse Event Report: BECKMAN COULTER ACCESS CEA; SYSTEM, TEST, CARCINOEMBRYONIC ANTIGEN

BECKMAN COULTER ACCESS CEA; SYSTEM, TEST, CARCINOEMBRYONIC ANTIGEN
Catalog Number 33200
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer did not provide patient demographics such as age, date of birth, weight, ethnicity or race.The access cea reagent was not returned for evaluation.All assay and system verifications (calibration, quality control, system check) met specifications at the time of this event.No hardware errors, flags or other assay issues were reported in conjunction with this event.Conclusion: the cause of the elevated access cea result cannot be determined with the available information.
 
Event or Problem Description
The customer reported obtaining an elevated carcinoembryonic antigen (access cea) result for one patient involving the laboratory's access 2 immunoassay system portion to their unicel dxc 600i synchron access clinical system (serial number (b)(4)).The result was reported out of the laboratory.Due to the elevated result, the patient had a cat scan and a colonoscopy.The customer reported that the results were negative.There was no report of additional change to treatment.Approximately one month later another sample was collected from the patient and analyzed two times on the same access 2 immunoassay system portion to their unicel dxc 600i synchron access clinical system.This sample recovered with lower access cea results.Quality control (qc), calibration and system check were performing within assay and instrument specifications at the time of the event.There were no hardware errors or other assay issues reported in conjunction with this event.The samples were collected in serum tubes and centrifuged at 3150 revolutions per minute (rpm) for ten minutes at room temperature.No issues with sample integrity were reported.

Brand Name
ACCESS CEA
Common Device Name
SYSTEM, TEST, CARCINOEMBRYONIC ANTIGEN
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key7362004
Report Number2122870-2018-00021
Device Sequence Number1232994
Product Code DHX
UDI-Device Identifier15099590624842
UDI-Public(01)15099590624842(17)181009(11)171009(10)795018
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K031270
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/09/2018
Device Catalogue Number33200
Device Lot Number795018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2018
Initial Report FDA Received Date03/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;